Indian Journal of Pharmacology Home 

DRUG WATCH
[View FULLTEXT] [Download PDF]
Year : 2011  |  Volume : 43  |  Issue : 6  |  Page : 726--728

Severe thrombocytopenia following tirofiban infusion

Prashanth Panduranga, Kadhim Sulaiman 
 Department of Cardiology, Royal Hospital, Muscat, Oman

Correspondence Address:
Prashanth Panduranga
Department of Cardiology, Royal Hospital, Muscat
Oman

A 44-year-old man presented with acute coronary syndrome. He was administered glycoprotein IIb/IIIa receptor antagonist (tirofiban) for a left anterior descending artery thrombus detected during percutaneous coronary intervention. He developed very severe thrombocytopenia 24 h after tirofiban infusion with no signs of bleeding. The thrombocytopenia spontaneously resolved after stopping tirofiban without any significant clinical sequelae. To our knowledge, this is the first case report of tirofiban-induced severe thrombocytopenia from the Middle East. Clinicians using this drug should be aware of this potentially lethal adverse drug reaction. Close monitoring of platelet count early after the initiation of tirofiban infusion is suggested and discontinuation of tirofiban infusion can reverse thrombocytopenia spontaneously.


How to cite this article:
Panduranga P, Sulaiman K. Severe thrombocytopenia following tirofiban infusion.Indian J Pharmacol 2011;43:726-728


How to cite this URL:
Panduranga P, Sulaiman K. Severe thrombocytopenia following tirofiban infusion. Indian J Pharmacol [serial online] 2011 [cited 2021 Sep 27 ];43:726-728
Available from: https://www.ijp-online.com/article.asp?issn=0253-7613;year=2011;volume=43;issue=6;spage=726;epage=728;aulast=Panduranga;type=0